Alert archive / California / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 30, 2025, 11:30 AM PDT. It took effect at Jul 1, 2025, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 11:30 AM PDT (18:30 UTC)
- In effect from
- Jul 1, 2025, 9:00 AM PDT
- Expired
- Jul 1, 2025, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
130 WWUS86 KEKA 301830 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1130 AM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combine to create scattered dry thunderstorms over the interior mountains. Any storms that do form will likely produce wetting rain in the cores but lightning is possible far from these cores in areas that will remain dry. Storms Monday are most likely over Northern Trinity and Interior Humboldt with moderate movement towards the coast. Storms Tuesday will be more stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. CAZ204-211-212-277-283-010230- /O.UPG.KEKA.FW.A.0002.250701T1800Z-250702T0600Z/ /O.NEW.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ /O.CON.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1130 AM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-010230- /O.NEW.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 1130 AM PDT Mon Jun 30 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Tuesday. * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
6 follow-up statements
345 WWUS86 KEKA 010228 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 728 PM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combined to form scattered, mostly dry thunderstorms over Trinity, Humboldt, and Del Norte counties Monday. Some isolated nocturnal redevelop is possible tonight. Scattered thunderstorms will redevelop Tuesday. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ204-211-212-277-283-011200- /O.CON.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 728 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-011200- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 728 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
907 WWUS86 KEKA 010620 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1120 PM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions helped produce scattered dry lightning Monday. Scattered thunderstorms will redevelop Tuesday afternoon. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ204-211-212-277-283-011430- /O.EXP.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1120 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zones 204, 211, 212, 277, and 283. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-011430- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 1120 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
807 WWUS86 KEKA 011419 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 719 AM PDT Tue Jul 1 2025 ...SCATTERED DRY LIGHTNING IS LIKELY TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .Scattered thunderstorms will redevelop again this afternoon. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ203-204-211-212-277-283-020230- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 719 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204.Fire weather zone 211.Fire weather zone 212.Fire weather zone 277.Fire weather zone 283. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
554 WWUS86 KEKA 011515 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 815 AM PDT Tue Jul 1 2025 ...SCATTERED DRY LIGHTNING IS LIKELY TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .Scattered thunderstorms will redevelop again this afternoon. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ277-012315- /O.EXT.KEKA.FW.W.0002.250701T1600Z-250702T0600Z/ W Mendocino NF/E Mendocino Unit- 815 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 277. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-204-211-212-283-012315- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- Trinity- 815 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 203. Fire weather zone 204. Fire weather zone 211. Fire weather zone 212. Fire weather zone 283. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
020 WWUS86 KEKA 012101 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 201 PM PDT Tue Jul 1 2025 ...SCATTERED DRY LIGHTNING THIS AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .Scattered thunderstorms will redevelop again this afternoon. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ203-204-211-212-277-283-020600- /O.CON.KEKA.FW.W.0002.000000T0000Z-250702T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 201 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * THUNDERSTORMS...Scattered dry thunderstorms are likely this afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 203. Fire weather zone 204. Fire weather zone 211. Fire weather zone 212. Fire weather zone 277. Fire weather zone 283. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
987 WWUS86 KEKA 020546 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1046 PM PDT Tue Jul 1 2025 CAZ203-204-211-212-277-283-020700- /O.EXP.KEKA.FW.W.0002.000000T0000Z-250702T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1046 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 1:15 AM PDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jun 30, 1:15 AM PDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
Issued by National Weather Service Medford OR
115 AM PDT Mon Jun 30 2025
.SYNOPSIS...Hot and dry weather will ease very slightly over the next
couple of days, but scattered thunderstorms will be likely across
the interior int he afternoon and evening. Storms Monday have a
slight chance to approach near the coast.
&&
.DISCUSSION...High pressure peaked on Sunday supporting highs over
100 across interior valleys. High pressure is now quickly starting
to lift with low pressure passing south of the area. Temperatures
will drop just slightly was high pressure weakens and midlevel
clouds will begin to spread across the area. Most significantly,
moisture pulling north along the Sacramento Valley combined with
instability enhanced by low pressure will both help promote
Thunderstorms over the next couple of days. There remains
significant uncertainty in thunderstorms over the next couple of
days, but some consistent trend do emerge.
Convective models consistently show thunderstorm activity over
high terrain during both Monday and Tuesday afternoon. On Monday
afternoon, chances for thunderstorms are greatest (30%) over
northern Trinity County, Northern Humboldt County, and interior Del
Norte. Any storms that do form have the potential to drop between
0.6 and 0.8 inches, though very dry air at the surface will narrow
rain shafts and make dry lightning likely. Dry air will also enhance
storms outflow with guts possible as high as 60 mph. The risk for
fire start swill be enhanced Monday by moderate storm motion around
20 kts towards the NW. While unlikely, some models (15%) try to push
some thunderstorms as far west as the North Coast proper. TIming has
generally drifted later with most models now suggesting peak
convection during Monday evening with some isolated thunderstorms
continuing overnight into early Tuesday morning. Thunderstorms
Tuesday afternoon show a distinctly different character. They would
most likely be mostly stationary and focused over Trinity and
northern Mendocino County over high terrain. Rather than the
evening, storms would be most likely during the peak of the
afternoon. Beyond thunder weather will remain calm, dry and warm
late in the week.
&&
.AVIATION...6Z TAFs...A shallow marine layer persisted today into
the afternoon. Nighttime satellite observations show extensive
stratus enveloping the coast with movement from the south. LIFR
conditions are forecast to continue with high probability. Some
brief fog may develop through Monday morning. Uncertainty lies in
the effect on the marine layer of a developing mid-level cutoff low.
It currently looks like subsidence may allow for some compression
and lower VIS this morning.
The cutoff upper low will meander off the CEN CA coast Monday and
will contribute to inland shower and thunderstorm activity beginning
Monday afternoon. Some of this activity may hold together as it
makes its way northwestward closer to Humboldt and Del Norte coast,
but confidence is too low at this time for TAF inclusion. There may
be at the least gusty outflow winds as the storms pulse stronger on
the higher inland terrain.
Instability associated with this feature may disrupt the inversion
Monday afternoon allowing for some scattering of the stratus and
perhaps some deepening of the marine layer in time.
&&
.MARINE...Large and steep waves are forecast to continue across
the waters though Monday. The one exception is Mendocino nearshore
waters where southerly winds will likely continue to prevail.
Highest waves around 10 feet are expected over the northern outer
waters where a hazardous seas warning remains in effect. Northerly
winds begin to ramp up again Monday into Tuesday and another gale
warning for gusts to 40 kt may be necessary for pzz470. Robust
northerly winds and potential for gale force gusts in the outers are
forecast to continue into at least mid week.
&&
.FIRE WEATHER...Though easing very slightly, conditions will remain hot and
dry over the next couple of days. Thunderstorms will be the main
threat. Thunderstorms will be most likely beginning Monday evening
over northern Trinity and Humboldt County. While producing rain in
their cores, dry air will narrow the spread of wetting rain, likely
allowing lightning to strike on dry fuels. The risk of starts will
be further enhanced by moderate storm motion to the northwest,
perhaps even as far as the coast. Some isolated convection may
continue overnight into early Tuesday. Storms and dry lightning will
likely pop up again Tuesday afternoon with the greatest risk in
Trinity and northern Mendocino Counties. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning from 11 AM this morning to 11 PM PDT this
evening for CAZ204-211-212-277-283.
Fire Weather Watch from Tuesday morning through Tuesday
evening for CAZ204-211-212-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 PM PDT this evening for
PZZ450-475.
Hazardous Seas Warning until 11 AM PDT this morning for
PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:29 PM PDT | Gale Watch | EKA | 7 hr | |
| Jun 30, 2:29 PM PDT | Gale Warning | EKA | 3 days | |
| Jun 30, 2:29 PM PDT | Special Weather Statement | EKA | 31 min | |
| Jun 30, 4:00 PM PDT | Special Weather Statement | EKA | 30 min | |
| Jun 30, 4:45 PM PDT | Special Weather Statement | EKA | 30 min |
Nearby
Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.